Several weeks ago, it was apparent that my antidepressant was making me feel extremely worse. I felt more depressed than I had in quite awhile and was extremely anxious. The doctor told me I needed to come off my medicine so that I could take another one. I had read about how it is bad to stop taking an antidepressant and I immediately began to worry about what I was about to experience. I tried doing research online but about the only information I could find was about people that either quit cold turkey or were weaning off their antidepressant over several weeks and would not be taking another one after that. I was about to go off 150 mg of Zoloft in six days by decreasing by 50 mg every two days and for two days, I would be taking nothing at all. I knew that Zoloft had a half life so there would still be some in my system.
The first thing I noticed was that I was sleeping better. I had not slept very good on Zoloft. I was still feeling depressed but I had been feeling that way before I started coming off my medicine. I was also experiencing headaches but I could deal with that. But then on the sixth day, it hit me. I had not taken any medicine the night before and would not take any that night. I was in church and all of a sudden, I wanted to cry very badly. I had to work very hard to control my tears until I got home. I ended up crying several times that day.
Then, that night, I wanted nothing more than to cut. I sometimes get the urges but since I am nine months clean, I have not had urges that intense in such a long time. I ended up contacting the Samaritans because I just could not deal with everything.
The next morning, I began taking my new medicine which instantly ended the withdrawal symptoms but unfortunately took a couple weeks to begin working for real.
Withdrawal is horrible though. And now, there is some information available for people who are coming off their antidepressant quickly like me.
I did not get much sleep.